MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL LP; HCG, KRD

PENUMBRA, INC. RUBY COIL LP; HCG, KRD
Model Number RBYLP0315
Medical Device Problem Codes Separation Failure (2547); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2021-02240.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a type ii endoleak using ruby coil lps, a lp system detachment handle (handle), and a non-penumbra microcatheter.It was noted that the patient anatomy was tortuous.During the procedure, while advancing a ruby coil lp into the target location using the microcatheter, the physician experienced resistance.Subsequently, the physician attempted to detach the ruby coil lp using the handle; however, the ruby coil lp failed to detach.Therefore, the ruby coil lp was removed.Afterwards, while advancing the next ruby coil lp into the target location using the microcatheter, the same issue occurred.The physician experienced resistance and subsequently, the ruby coil lp failed to detach using the handle.Therefore, the ruby coil lp was also removed.The procedure was completed using two new ruby coil lps, the same handle, and a new lantern delivery microcatheter (lantern).There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12602671
Report Number3005168196-2021-02239
Device Sequence Number3269852
Product Code HCG
UDI-Device Identifier00815948021792
UDI-Public00815948021792
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/10/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2026
Device Model NumberRBYLP0315
Device Catalogue NumberRBYLP0315
Device Lot NumberF106972
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2021
Initial Report FDA Received Date10/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age44 YR
Date Report Sent to FDA01/01/2005